Question 1 1 out of 1 points A 40-year-old woman with a diagnosis of fibromyalgia has been prescribed cyclobenzaprine (Flexeril) as an adjunct to her existing drug regimen. What nursing diagnosis should the nurse prioritize when updating the nursing care plan for this patient? Response Feedback: The CNS depression that is associated with the use of cyclobenzaprine constitutes a risk for injury. The anticholinergic effects of the drug constitute a risk for constipation, not diarrhea. Nutrition and swallowing are not typically affected by the use of cyclobenzaprine. Question 2 0 out of 1 points A 34-year-old male patient is prescribed methimazole (MMI). The nurse will advise him to report which of the following immediately? Response Feedback: The nurse should ask the patient to report immediately if he notices decreased cardiac rate, intolerance to cold, or weight gain. These are indications of hypothyroidism resulting from antithyroid therapy, and if the medication is continued unchanged, insidious goitrogenic hypothyroidism may occur. Vertigo, drowsiness, loss of appetite, and epigastric distress are possible adverse effects of the therapy but would not present an immediate risk to the patient's health. Question 3 1 out of 1 points A 70-year-old woman who is on long-term ibuprofen therapy for osteoarthritis has returned to the clinic for her regular 6-month visit. In the last couple of months, she has been having increasing periods of abdominal pain. The nurse suspects that this pain may be related to Response Feedback: During long-term ibuprofen therapy, especially in patients older than 60 years, the nurse needs to closely monitor for peptic ulcer disease or gastritis that can lead to gastrointestinal bleeding or even bowel perforation. These events can occur at any time, with or without warning. Ibuprofen may also cause excessive or abnormal bleeding, especially in patients with anemia, but it is not known to cause anemia. Interstitial nephritis is one of the less
common renal toxicities associated with ibuprofen as is constipation. Question 4 1 out of 1 points A patient is taking gabapentin (Neurontin) for spasticity associated with multiple sclerosis. Which of the following should be the priority for monitoring? Response Feedback: Gabapentin is not metabolized and is excreted unchanged in the urine. Therefore, it is important to monitor renal function. Hepatic, cardiac, and respiratory functions are not compromised with this drug. Question 5 1 out of 1 points A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient's Response Feedback: The nurse should assess the patient's alcohol consumption before therapy is initiated. Concomitant alcohol use increases the rate of glyburide metabolism and may cause a disulfiram-like reaction.
You've reached the end of your free preview.
Want to read all 10 pages?